Alert archive / Missouri / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 214, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 10, 2002, 6:19 PM CDT for Barry County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2002, 6:19 PM CDT (23:19 UTC)
- Expired
- Jul 10, 2002, 6:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Barry County, MO
The radar
The Springfield radar (KSGF), 66 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.3 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1804 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
746 WUUS53 KSGF 102319 SVRSGF MOC009-102345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 617 PM CDT WED JUL 10 2002 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BARRY COUNTY IN MISSOURI * UNTIL 645 PM CDT * AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CASSVILLE...AND MOVING SOUTHEAST AT 20 MPH. * THE TOWNS OF MCDOWELL...JENKINS AND SHELL KNOB ARE IN THE PATH OF THIS STORM. THIS STORM HAS DOWNED TREES AND KNOCKED OUT POWER IN CASSVILLE. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 3687 9366 3682 9401 3653 9396 3654 9363 RUNNELS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:15 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 10, 2:15 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 215 PM CDT WED JUL 10 2002 FORECAST CONCERNS: PRECIPITATION CHANCES TONIGHT THROUGH FRIDAY AND TEMPERATURES CONVECTION HAS SPREAD INTO THE FORECAST AREA THIS AFTERNOON...WITH OUTFLOW BOUNDARY FROM NOCTURNAL IOWA COMPLEX OF STORMS ACTING AS THE TRIGGER. ATMOSPHERE ACROSS THE FORECAST AREA IS MOIST AND UNSTABLE ...AND EXPECT STORMS TO CONTINUE TO SPREAD SOUTH THIS AFTERNOON AND EVENING. HEAT ADVISORY IN EFFECT FOR EXTREME SOUTHWEST SECTIONS OF THE FORECAST AREA WAS WARRANTED...WITH JLN REPORTING A HEAT INDEX OF 107 AT 19Z. WITH COOL OUTFLOW FROM THUNDERSTORMS EXPECTED THIS EVENING...WILL LET THE ADVISORY GO WITH 4 PM ZONE ISSUANCE. MODELS CONTINUE TO SHOW MID LEVEL LOW OPENING UP AS IT MOVES SOUTH INTO THE FORECAST AREA THURSDAY. AVN IS MUCH WETTER WITH THE PRECIPITATION FIELDS...AND FEEL THAT THE ETA MAY BE A MORE REASONABLE SOLUTION. DUE TO THE DIURNAL NATURE OF THE STORMS TODAY...AM INCLINED TO ADD MAINLY BEFORE MIDNIGHT TO POPS TONIGHT...BUT WILL LET THEM GO UNQUALIFIED FOR NOW. EXPECT ANOTHER ROUND OF STORMS TO DEVELOP THURSDAY...WITH SEVERE WEATHER A POSSIBILITY AGAIN. INCREASED CLOUD COVER...EASTERLY COMPONENT OF WINDS WILL KEEP TEMPERATURES IN THE 80S. HAVE ALSO RETAINED THE LOW CHANCE POPS FOR FRIDAY...WITH A LULL IN THE RAIN FOR SATURDAY AND SUNDAY. LATEST EXTENDED MODELS HAVE SHOWN A RESTRENGTHENING OF THE MID LEVEL LOW SUNDAY INTO MONDAY OVER THE FORECAST AREA. HAVE ADDED A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO SOUTHERN SECTIONS MONDAY...AND AREA WIDE TUESDAY AND WEDNESDAY. THANKS FOR ISC COORD. GRIDS ALREADY SENT. .SGF... MO...NONE KS...NONE SUTTON
In the hours before
Local storm report, Jul 10, 3:26 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
326 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0308 PM SALEM MO WIND DAMAGE
07/10/02 DENT TREES AND POWER LINES
DOWN NEAR ROLLA.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0314 PM SALEM MO WIND DAMAGE
07/10/02 DENT LARGE TREE BLOWN DOWN OVER HIGHWAY 19 NEAR ROLLA.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 10, 3:35 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION FOR TIME.
NATIONAL WEATHER SERVICE SPRINGFIELD MO
335 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0209 PM SUNRISE BEACH MO WIND DAMAGE
07/10/02 CAMDEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
SEVERAL TREES DOWN
0213 PM BELLE MO WIND DAMAGE
07/10/02 MARIES REPORTED BY LAW
ENFORCEMENT OFFICIAL.
TRESS AND POWER LINES
DOWN
0227 PM CROCKER MO 70 MPH TSTM GUST
07/10/02 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0227 PM DIXON MO 70 MPH TSTM GUST
07/10/02 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 10, 3:39 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...LATEST INFO
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0141 PM ELDON MO WIND DAMAGE
07/10/02 MILLER SEVERAL TREES DOWN IN
ELDON. REPORTED BY
PUBLIC.
0145 PM GRAVOIS MILLS MO WIND DAMAGE
07/10/02 MORGAN TREES AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0147 PM MACKS CREEK MO 60 MPH TSTM GUST
07/10/02 CAMDEN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0209 PM SUNRISE BEACH MO WIND DAMAGE
07/10/02 CAMDEN SEVERAL TREES DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0213 PM BELLE MO WIND DAMAGE
07/10/02 MARIES TRESS AND POWER LINES
DOWN. REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0227 PM DIXON MO 70 MPH TSTM GUST
07/10/02 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0227 PM CROCKER MO 70 MPH TSTM GUST
07/10/02 PULASKI REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0308 PM SALEM MO WIND DAMAGE
07/10/02 DENT TREES AND POWER LINES
DOWN NEAR ROLLA.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0314 PM SALEM MO WIND DAMAGE
07/10/02 DENT LARGE TREE OVER HIGHWAY
19 NEAR ROLLA. .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Jul 10, 4:49 PM CDT, 1 hour 30 minutes before
MOZ056>058-069>071-081>083-092-097-098-106-102245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 449 PM CDT WED JUL 10 2002 SEVERE THUNDERSTORM WATCH NUMBER 504 HAS BEEN CANCELLED FOR CENTRAL AND SOUTH CENTRAL MISSOURI. SCATTERED THUNDERSTORMS HAD STABILIZED THE ATMOSPHERE SIGNIFICANTLY...MAKING ADDITIONAL SEVERE THUNDERSTORM DEVELOPMENT UNLIKELY.
Local storm report, Jul 10, 5:20 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
520 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM BILLINGS MO WIND DAMAGE
07/10/02 CHRISTIAN POWER LINES BLOWN DOWN.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jul 10, 6:06 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
606 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM WAYNESVILLE MO WIND DAMAGE
07/10/02 PULASKI NUMEROUS TREES DOWN
NEAR WAYNESVILLE.
REPORTED BY MEDIA.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:34 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 41 min |
| Jul 10, 1:46 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 44 min |
| Jul 10, 2:30 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 45 min |
| Jul 10, 2:31 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 44 min |
| Jul 10, 4:14 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.